MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-01
Medical Device Problem Codes Overheating of Device (1437); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed error code 1050, aspiration probe failed to return to upper position, on the cell-dyn sapphire analyzer.While troubleshooting the issue, upon plugging in the aspiration assembly, a spark was observed and a burning odor was present.Further investigation indicated the printed circuit board (pcb) had visible burn marks.A replacement pcb was ordered.The charring was isolated to the pcb.No fire was observed and no injury occurred.Null.
 
Event or Problem Description
The customer observed error code 1050, aspiration probe failed to return to upper position, on the cell-dyn sapphire analyzer.While troubleshooting the issue, upon plugging in the aspiration assembly, a spark was observed and a burning odor was present.Further investigation indicated the printed circuit board (pcb) had visible burn marks.A replacement pcb was ordered.The charring was isolated to the pcb.No fire was observed and no injury occurred.
 
Additional Manufacturer Narrative
Trending review determined no trend for the issue for the product.Device history record review did not show any potential non-conformances, or deviations.Labeling was reviewed and found to adequately address the issue under review.It is noted that during troubleshooting, the field service engineer was replacing the aspiration assembly head when the instrument was in the power on state.According to the removal and replacement procedure, rr-38, the aspiration module requires that the instrument be shut down.The cause of the spark and burnt smell is potentially due to hot swapping when the instrument was live.The cell-dyn sapphire service manual indicates to turn the system off before disconnecting the power cord and before servicing any electrical or internal components.Based on the information provided and the investigation performed, no deficiency was identified.Use error may have contributed to the complaint issue (plugging of an electrical connection when the instrument was in a power on state.).

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16717659
Report Number2919069-2023-00011
Device Sequence Number7274933
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-01
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown